Alert archive / New Mexico / High Wind Watches in 2008
High Wind Watch 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Apr 30, 2008, 3:40 AM MDT. It took effect at Apr 30, 2008, 3:43 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2008, 3:40 AM MDT (09:40 UTC)
- In effect from
- Apr 30, 2008, 3:43 PM MDT
- Expired
- May 1, 2008, 3:29 AM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 30, 2:40 AM MDT, 1 hour earlier.
Area forecast discussion, Apr 30, 2:40 AM MDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 AM MDT WED APR 30 2008 .DISCUSSION... WIND...WIND AND MORE WIND...TIS THE SEASON HERE IN NM AND TODAY INTO THU WILL DEMONSTRATE THAT NICELY. WINDS ALOFT INCREASING AS STORM TRACK DROPS A BIT SOUTH AGAIN AND SERIES OF SHORT WAVES APPROACH AND CROSS CENTRAL ROCKIES NEXT 36 TO 48 HOURS. WIND ADVISORIES ALL ZONES THIS AFTERNOON AND EARLY EVENING WITH HIGH WIND WATCH FOR PORTIONS E NM THU PM. RED FLAG WARNING ALL FIRE WX ZONES IN FCST AREA TODAY AND SAME COVERAGE WITH FIRE WX WATCH FOR THU. DETAILS AT BOTTOM OF THIS PRODUCT. A DECENT COLD FRONT WILL DROP S/SE ACROSS FCST AREA LATER WED NIGHT AND THU...LOWERING TEMPS 10 TO 20 DEGREES MOST AREAS. LIGHTER WINDS FRI AND LIGHTER STILL FOR SAT. PCPN TO BE VERY LIMITED TO FAR N CENTRAL AND NE NM BETWEEN TONIGHT AND THU NIGHT...BUT EVEN THAT IS A BIT OF A LONG SHOT AT THIS TIME. BY LATE WEEKEND A LITTLE BIT MORE ACREAGE ACROSS THE N AND E MAY BE INVOLVED...BUT THESE STILL LOOK TO BE FAIRLY LOW POPS. OVERALL SAD TO SAY STILL A PRETTY DRY OUTLOOK. && .AVIATION... VFR CIGS AND VISIBILITIES PREVAIL ALL AIRPORTS FOR THE NEXT 24 HOURS. SURFACE LOW PRESSURE DEEPENING OVER THE TEXAS PANHANDLE WITH WEATHER SYSTEM MOVING FROM NORTHERN NEVADA TO NORTHERN NEW MEXICO BY 06Z WEDNESDAY EVENING WILL PRODUCE WIDESPREAD GUSTY SOUTHWEST WINDS STATEWIDE ON WEDNESDAY. STRONGEST WINDS WILL BE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 78 42 60 26 / 0 5 5 0 GALLUP.......................... 75 35 60 18 / 0 0 0 0 GRANTS.......................... 76 38 65 21 / 0 0 0 0 GLENWOOD........................ 83 48 73 34 / 0 0 0 0 CHAMA........................... 68 29 49 16 / 0 10 10 0 LOS ALAMOS...................... 75 41 59 25 / 0 0 5 0 RED RIVER....................... 64 32 46 16 / 0 5 10 5 TAOS............................ 74 38 55 20 / 0 0 5 0 SANTA FE........................ 75 39 62 25 / 0 0 0 0 SANTA FE AIRPORT................ 78 41 65 27 / 0 0 0 0 ESPANOLA........................ 79 40 64 29 / 0 0 5 0 ALBUQUERQUE HEIGHTS............. 81 50 72 38 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 82 48 74 33 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 80 47 69 36 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 81 47 71 35 / 0 0 0 0 SOCORRO......................... 85 49 77 37 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 73 45 62 29 / 0 0 0 0 MORIARTY/ESTANCIA............... 78 43 68 29 / 0 0 0 0 CARRIZOZO....................... 83 49 74 36 / 0 0 0 0 RUIDOSO......................... 78 45 69 33 / 0 0 0 0 RATON........................... 78 40 60 25 / 0 5 5 10 LAS VEGAS....................... 76 44 63 26 / 0 0 0 0 ROY............................. 79 44 65 31 / 0 0 0 5 CLAYTON......................... 85 47 67 34 / 0 0 5 10 SANTA ROSA...................... 86 49 75 36 / 0 0 0 0 TUCUMCARI....................... 89 52 75 39 / 0 0 0 5 FORT SUMNER..................... 89 53 80 41 / 0 0 0 0 CLOVIS.......................... 90 52 80 40 / 0 0 0 0 PORTALES........................ 91 53 82 41 / 0 0 0 0 ROSWELL......................... 93 55 87 46 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001>010-014-015-018>021-026. HIGH WIND WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ006-011>013-016>018. WIND ADVISORY FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE FOLLOWING ZONES...NMZ011>013-016-017. && 43/SHY
Hazardous weather outlook, Apr 29, 6:00 AM MDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE APR 29 2008 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT TUE APR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT ALONG AND JUST EAST OF THE SANGRE DE CRISTO...SANDIA/MANZANO AND GALLINAS MOUNTAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND THURSDAY...THE POTENTIAL EXISTS FOR WIND SPEEDS FROM 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND 60 MPH IN MANY AREAS. THURSDAY SHOULD BE THE WINDIEST DAY...WHEN THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MAY SEE GUSTS TO AROUND 60 MPH. ALTHOUGH WINDS WILL BLOW FROM THE SOUTHWEST AND WEST ON WEDNESDAY...THEY WILL SHIFT OUT OF THE WEST AND NORTHWEST ON THURSDAY WITH THE PASSAGE OF A COLD FRONT. VERY LOW HUMIDITIES ARE EXPECTED TO ACCOMPANY THE STRONG WINDS...WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY IN MANY AREAS BOTH DAYS. IN FACT A FIRE WEATHER WATCH HAS ALREADY BEEN ISSUED FOR ALL OF NORTH AND CENTRAL NEW MEXICO FOR WEDNESDAY AND MAY LATE TODAY OR EARLY WEDNESDAY BE EXPANDED INTO THURSDAY. FRIDAY...BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO PERSIST OUT OF THE NORTHWEST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. VERY LOW HUMIDITIES SHOULD ALSO PERSIST WITH ANOTHER AFTERNOON OF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:40 AM MDT | Wind Advisory | ABQ | 20 hr | |
| Apr 30, 7:02 AM MDT | Fire Weather Watch | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 8 hr |
| Apr 30, 3:06 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 33 hr |
Nearby
High Wind Watches in New Mexico, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.